Hail, Reagan
- When
- October 10, 7:45 PM CST
- Where
- Reagan County, 2 mi SE of Stiles
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.383, -101.567
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Oct 10, 5:28 PM CST, 2 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 628 PM CDT WED OCT 10 2001 OUTFLOW BOUNDARY SLICING SOUTHWEST ACROSS THE PERMIAN BASIN TOWARD PECOS RIVER...EFFECTIVELY LIMITING THUNDERSTORM ACTIVITY ALONG WITH LITTLE UPPER LEVEL SUPPORT. ELEVATED CONVECTION THAT DEVELOPED AND STRENGTHENED TO NEAR SEVERE LIMITS...BUT DIMINISHED DUE TO LACK OF SUPPORT. SURFACE TROUGH/TRIPLE POINT SOUTHEAST OF KMAF AND SHIFTING SOUTH AHEAD OF OUTFLOW BOUNDARY. LOW LEVEL CONVERGENCE WEAK ALONG SAME...SO NOT EXPECTING MUCH MORE DEVELOPMENT OVER EAST FOR THE NEXT FEW HOURS. SEVERE THUNDERSTORM WATCH WILL BE CANCELLED AND HAVE SENT A ZONE UPDATE TO DROP SEVERE WORDING. WE MAY SEE ADDITIONAL THUNDERSTORMS DEVELOP LATER THIS EVENING...AS SHORTWAVE TROUGH OVER NEW MEXICO TRANSLATES EASTWARD...ESPECIALLY IF ENOUGH LOW LEVEL MOISTURE POOLS/INCREASES NORTHWEST ALONG FRONT INTO SOUTHEAST NEW MEXICO. POSSIBILITY OF MCS DEVELOPING LATER TONIGHT WITH ONLY ISOLATED SEVERE THUNDERSTORMS EXPECTED. MAIN LIMITING FACTOR WILL BE LOW LEVEL FOCUS MOVING TOO FAR SOUTH AWAY FROM UPPER LEVEL SUPPORT. .MAF... TX...NONE. NM...NONE. AKL
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-111000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 316 PM CDT WED OCT 10 2001 ...A MODERATE RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF THE PERMIAN BASIN AND THE LOW ROLLING PLAINS... ...LARGE HAIL AND ISOLATED TORNADOES POSSIBLE... .SYNOPSIS... THE COMBINATION OF A COLD FRONT MOVING INTO THE PERMIAN BASIN....AN UPPER LEVEL DISTURBANCE MOVING ACROSS NEW MEXICO...ABUNDANT AMOUNTS OF LOW LEVEL MOISTURE OVER THE AREA...AND DAYTIME HEATING...WILL RESULT IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS ACROSS PORTIONS OF THE PERMIAN BASIN...THE LOW ROLLING PLAINS...THE LOWER TRANS PECOS REGION...AND THE EDWARDS PLATEAU. DAYTIME HEATING...MOISTURE...AND SUFFICIENT MID LEVEL LAPSE RATES WILL RESULT IN HIGH LEVELS OF ATMOSPHERIC INSTABILITY. WINDS IN THE LOWER AND MID LEVELS OF THE ATMOSPHERE ARE EXPECTED TO BE FAVORABLE LATER THIS AFTERNOON AND EVENING FOR SCATTERED SEVERE THUNDERSTORMS...WITH THE MAIN THREATS BEING LARGE HAIL AND ISOLATED TORNADOES. LATE TONIGHT A SECOND UPPER LEVEL DISTURBANCE WILL MOVE INTO FAR WEST TEXAS. THIS FAVORS A CONTINUATION OF THUNDERSTORMS ACROSS PARTS OF THE PERMIAN BASIN AND THE TRANS PECOS REGION OVERNIGHT. .THREATS... SEVERE THUNDERSTORMS... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF A SNYDER TO BIG SPRING TO BIG LAKE LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF A SEMINOLE... TO ODESSA...TO FORT STOCKTON LINE. LARGE HAIL AND ISOLATED TORNADOES ARE POSSIBLE IN THE RISK AREA. WIND GUSTS TO 65 MPH...VERY HEAVY RAINS...AND LIGHTNING ARE ALSO POSSIBLE WITH SEVERE THUNDERSTORMS THAT DEVELOP LATER THIS AFTERNOON AND EVENING. STORM SPOTTERS HAVE BEEN ACTIVATED EAST OF A SEMINOLE TO FORT STOCKTON LINE. PV/03
TXZ045>048-050>053-061>063-068>070-075-110030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 627 PM CDT WED OCT 10 2001 ...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR PARTS OF WEST TEXAS... THE SEVERE THUNDERSTORM WATCH ISSUED AT 145 PM CDT HAS BEEN CANCELLED FOR ANDREWS...BORDEN...CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK... HOWARD...MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...SCURRY...AND UPTON COUNTIES. THE SEVERE THUNDERSTORM THREAT HAS DISSIPATED... HOWEVER SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATER TONIGHT. THERE ALSO REMAINS THE POSSIBILITY FOR ISOLATED SEVERE THUNDERSTORMS OVER THE FORECAST AREA WITH THE MAIN THREATS BEING LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINFALL. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR POSSIBLE LATER STATEMENTS. MARTIN
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-111000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 654 PM CDT WED OCT 10 2001 .SYNOPSIS... A COLD FRONT OVER SOUTHEAST NEW MEXICO AND THE CENTRAL PERMIAN BASIN WILL CONTINUE MOVING SOUTH THROUGH THE OUTLOOK AREA TONIGHT. AN UPPER LEVEL DISTURBANCE OVER NEW MEXICO WILL MOVE EAST ACROSS NORTHERN PORTIONS OF THE PERMIAN BASIN TONIGHT. LOW LEVEL MOISTURE WILL SPREAD NORTHWEST ALONG THE FRONTAL BOUNDARY...AND ALONG WITH THE UPPER LEVEL DISTURBANCE...COMBINE TO GIVE MOST OF THE AREA A CHANCE OF SHOWERS AND THUNDERSTORMS. .THREATS... SEVERE THUNDERSTORMS... AN AREA OF SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST NEW MEXICO THIS EVENING...THEN SPREAD EAST ACROSS PORTIONS OF THE OUTLOOK AREA TONIGHT. SOME LOCATIONS COULD SEE STORMS STRENGTHEN ENOUGH TO PRODUCE GUSTY WINDS TO 55 MPH AND HAIL...MAINLY OVER SOUTHEAST NEW MEXICO...THE NORTHERN PERMIAN...AND LOW ROLLING PLAINS. HEAVY RAIN... ABUNDANT LOW LEVEL MOISTURE RESIDED OVER EASTERN PORTIONS OF THE PERMIAN BASIN AND LOWER TRANS PECOS EARLY THIS EVENING. THIS MOISTURE IS EXPECTED TO SPREAD NORTHWEST ALONG AND BEHIND THE FRONTAL BOUNDARY OVERNIGHT. THE POSSIBILITY EXISTS FOR AN AREA OF SHOWERS AND THUNDERSTORMS TO DEVELOP AND MOVE EAST TROUGH THE PERMIAN BASIN. SOME LOCATIONS...ESPECIALLY EAST OF THE PECOS RIVER ...COULD SEE HEAVY RAINFALL OVERNIGHT. SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REST OF THE EVENING OR OVERNIGHT. AKL
The Midland/Odessa radar (KMAF), 86 km away, was scanning. The volume nearest the first event began at 01:45 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2001Every state in 2001This day in weather historyWarnings in Texas, October 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5270141.